# SDR 2010FA0001189

- Difficulty date: August 9, 2010
- Submitted: November 19, 2010
- Operation: General aviation
- Aircraft: N3718W
- Make and model: Balwks FIREFLY824
- Aircraft serial: F8060
- System (JASC): 5102 · Balloon Reports
- Part: Hose
- Part number: 49SBSET
- Condition: Leaking
- Location: Fuel Hose
- Component: Gondola
- Component part number: 49A1
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HOT AIR BALLOON WAS DELIVERED FOR AN ANNUAL INSP, INCLUDING SCHEDULED REPLACEMENT OF ALL PROPANE FUEL HOSES.  (7) REPLACEMENT FUEL HOSES SUPPLIED, WERE DELIVERED WITH THE LP GAS POL TYPE FITTING ATTACHED TO THE HOSE COUPLINGS.  THE HOSES WERE PRESSURE TESTED FOR LEAKS AND INSTALLED INTO THE HOT AIR BALLOON GONDOLA BY REPAIR STATION, ACCORDING THE THE MFG TECHNICAL DATA, THE ENTIRE FUEL SYS WAS AGAIN PRESSURE TESTED FOR LEAKS AND RETURNED TO SERVICE.  3 LEAKS DEVELOPED ON 3 DIFFERENT HOSES WITHIN 3 MONTHS OF INSTALLATION, ALL AROUND THE THREADED CONNECTIONS NEAR THE POL FITTINGS.  SYS WAS REMOVED FROM SERVICE AND THE CONNECTION WERE EXAMINED BY INSPECTOR.  ALL CONNECTION SHOWED EVIDENCE OF PIPE DOPE ON THE EXPOSED THREADS AND ALL FITTINGS WERE FOUND TO BE TORQUED TIGHTLY TOGETHER.  THERE WAS NO EVIDENCE OF CRACKING OR DAMAGE TO THE FITTINGS.  THE CONNECTIONS WERE DISASSEMBLED, CLEANED, PIPE DOPE WAS RE-APPLIED AND THEN REASSEMBLED.  NO SUBSEQUENT LEAKS WERE FOUND AND THE ACFT WAS RETURNED TO SERVICE.  IT APPEARS AN INSUFFICIENT AMOUNT OF PIPE DOPE WAS USED ON THE FITTING THREADS DURING INITIAL ASSY.  LEAKS MAY HAVE BEEN INITIATED IN PART BY THE ONSET OF COLD WEATHER.  RECOMMEND THAT MFG INSURE THAT SUFFICIENT PIPE DOPE IS APPLIED TO COUPLING THREADS TO PREVENT LEAKAGE IN ALL TEMPERATURE RANGES.
